Indiana, 2006Tornadoes and Flash Flood in Indiana, April 14, 2006
April 14, 2006 · NWS IND · 82 events in 16 counties and zones
A series of large, powerful, and damaging supercells moved through central Indiana on the evening of 14 April 2006.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $865,000
- Crop damage
- None recorded
- Events
- 82
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A series of large, powerful, and damaging supercells moved through central Indiana on the evening of 14 April 2006.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Apr 14, 12:22 AM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 14, 12:22 AM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
122 AM EDT FRI APR 14 2006
.AVIATION...
SERIES OF FNTS CROSSING GRTLKS. PERIODS OF CONVECTION INTERSPERSED
WITH CAVOK. MVFR CIGS/VSYS WITH SOME WINDS G30 IN TSRA.
JK
&&
.PREVIOUS DISCUSSION...WEAK HIGH PRES OVR THE SERN SETS WHILE
DEVELOPING LOW PRES FOUND ACRS THE UPPER MIDWEST EARLY THIS
AFTERNOON. WEAK SOUTHERLY FLOW ACRS INDIANA WITH DEWPOINTS ONLY IN
THE UPPER 40S. DEWPOINTS THROUGH THE MIDDLE MISSISSIPPI VALLEY ARE
AROUND 50. SIXTY DEWPOINTS ARE FOUND ACRS TN AND FAR SOUTHERN MO.
VIS PIX SHOW ONLY A FEW CLOUDS OVR WI AND LM.
MAIN FORECAST CHALLENGE WL BE POPS THE NEXT SEVERAL DAYS.
MODELS AGREE ON ACTIVE WX PATTERN THE NEXT SEVERAL DAYS. NAM
DEVELOPS OVR IA/IL TONIGHT AND PUSHES THE SYSTEM SE ACRS INDIANA
OVERNIGHT. GFS HAS THIS FEATURE AS WELL BUT UPPER DYNAMICS ARE A BIT
SUSPECT. BOTH MODELS SHOW A FAVORABLE LLJ NEAR 40-50 KNTS. LOWER
LVL CONVERGENCE IS ALSO FAVORABLE AS SEEN THE H10-H8 Q VECTORS AND
TIME SECTIONS SHOW A BRIEF PERIOD OF MOIST COLUMN PUSHING ACRS THE
AREA. SOUNDINGS GO SOMEWHAT UNSTABLE BUT SATURATED OVERNIGHT.
MOISTURE REMAINS SUSPECT HOWEVER AS MODELS OVER FORECAST SFC
DEWPOINTS BY NEAR 5F IN SOME CASES. HENCE WITH A BIT OF CONFLICTING
INFORMATION TONIGHT WL STICK CLOSE TO ONGOING FORECAST OR PERHAPS
DROP POPS BY 10 PERCENT...ESPECIALLY ACRS THE SW WHERE WHERE
DYNAMICS AND CONVERGNCE WL BE WEAKER. WL USE A BLEND ON LOW TEMPS.
MODELS ON FRIDAY BRING ANOTHER ROUND OF MIXED SIGNALS FOR PCPN.
FORECAST SOUNDINGS SHOW IMPRESSIVE INSTABILITY AND CAPES BY FRI
AFTERNOON. NAM IS OVER 3K J/KG WITH LI/S NEAR -8. HOWEVER UPPER LVLS
SHOW LITTLE SUPPORT TO PROVIDE ANY KIND OF TRIGGER OTHER THAN
DAYTIME HEATING. UPPER LVLS SHOW WEAK RIDGE ACRS THE AREA. HOWEVER
WITH THE INSTABILITY AVAILABLE IS ANYTHING DOES DEVELOP IT MAY BE
QUITE STRONG...PRODUCING SEVERE WX. HENCE WL RAISE POPS SLIGHTLY TO
LOW CHC CATEGORY FOR PCPN CHCS TOMORROW AFTERNOON AND EARLY
EVENING. WITH H8 TEMPS EXPECTED A BIT HIGHER ON FRIDAY THAN TODAY WL
GO A BIT HIGHER THAN PERSISTENCE FOR HIGHS. WL USE A BLEND ON LOWS.
STRONGER UPPER RIDGE IN PLACE ON SATURDAY ACRS THE FA BUT AGAIN GOOD
INSTABILITY AVAILABLE ACCORDING TO THE FORECAST SOUNDINGS. DEEPER
TROUGH DEVELOPS OVR THE PLAINS STS ON SATURDAY AND THIS WL BE OUR
FORCING MECHANISM FOR SUNDAY. ATTM LIKE THE SITUATION FOR PCPN BEST
ON SUNDAY AS MORE ELEMENTS FOR PCPN COME TOGETHER. BUT FOR NOW WL
NEED TO CONTINUE LOW CHC POPS FOR SATURDAY IN CASE THINGS DO
DEVELOP UNDER TH RIDGE IN THE INSTABILITY. THINK AS WE GET A THROUGH
A DAY WITH THIS AIRMASS ON FRIDAY...WE SHOULD HAVE A BETTER HANDLE
OF WHAT TO EXPECT ON SATURDAY. WL GO NEAR PERSISTENCE FOR HIGHS ON
SATURDAY AND STICK CLOSE TO MAV LOWS.
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
KOCH/PUMA
Hazardous weather outlook, Apr 13, 2:44 PM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
344 PM EDT THU APR 13 2006
INZ021-028>031-035>049-051>057-062>065-072-141945-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS-
344 PM EDT THU APR 13 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...TONIGHT.
THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE RISK
OF SEVERE WEATHER OVERNIGHT IS MAINLY FROM THE INDIANAPOLIS AREA
AND NORTHWARD. THE MAIN THREAT FROM ANY STORMS WILL BE DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM EDT. SPOTTERS MAY
ALSO BE NEEDED FRIDAY...SATURDAY AND SUNDAY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
INZ060-061-067>071-141945-
SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
244 PM CDT THU APR 13 2006 /344 PM EDT THU APR 13 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
LOW LAND FLOODING WILL CONTINUE IN THE MOUNT CARMEL...PETERSBURG
AND HAZLETON AREAS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT. ANY STORMS THAT DO
DEVELOP HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE MAIN
THREAT FROM ANY STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND
LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON...SATURDAY
AFTERNOON AND SUNDAY. ANY STORMS THAT DO DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE. THE MAIN THREAT FROM ANY STORMS OVER
THE WEEKEND WILL BE DAMAGING WINDS AND LARGE HAIL.
THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AFTER 1100 PM. SPOTTERS MAY ALSO
BE NEEDED FRIDAY...SATURDAY AND SUNDAY.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
PUMA
Event by event
65 hail, 10 thunderstorm wind, 4 tornado, 1 lightning, 1 flood, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Parke
- When
- April 14, 1:30 AM EST
- Where
- Parke County, Mansfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.517, -85.783
The 139-year-old Mansfield Covered Bridge was damaged when straight line winds blew off 160 feet of the 247-foot span's metal roof.
Lightning, Johnson
- When
- April 14, 4:00 AM EST
- Where
- Johnson County, Greenwood
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.133, -86.217
A lightning strike set fire to a home in Greenwood. The fire spread quickly up a chimney space and destroyed an upstairs bedroom and the roof, and collapsed some of the second floor.
Hail, Marion
- When
- April 14, 4:02 PM EST to 4:04 PM EST
- Where
- Marion County, New Augusta
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -86.183
No damage estimates were available.
Hail, Hendricks
- When
- April 14, 5:45 PM EST to 5:49 PM EST
- Where
- Hendricks County, 4 mi NE of Brownsburg
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.517, -85.783
Hail, Hendricks
- When
- April 14, 5:49 PM EST to 5:51 PM EST
- Where
- Hendricks County, 4 mi NE of Brownsburg
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.050, -86.133
Hail, Marion
- When
- April 14, 5:55 PM EST to 5:57 PM EST
- Where
- Marion County, 1 mi N of Augusta
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.983, -86.133
Hail, Marion
- When
- April 14, 5:55 PM EST to 5:57 PM EST
- Where
- Marion County, 5 mi W of Nora
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.983, -86.117
Hail, Marion
- When
- April 14, 6:04 PM EST to 6:06 PM EST
- Where
- Marion County, Ravenswood
- Measured
- 1 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.967, -86.017
Hail, Hancock
- When
- April 14, 6:08 PM EST to 6:10 PM EST
- Where
- Hancock County, Greenfield
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.983, -86.133
Hail, Marion
- When
- April 14, 6:08 PM EST to 6:10 PM EST
- Where
- Marion County, Millersville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.983, -86.133
Hail, Marion
- When
- April 14, 6:09 PM EST to 6:11 PM EST
- Where
- Marion County, Allisonville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -86.017
Hail, Hancock
- When
- April 14, 6:22 PM EST to 6:24 PM EST
- Where
- Hancock County, 2 mi N of Greenfield
- Measured
- 2.75 in hail
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -86.017
A semi's windshield was broken by baseball hail near Greenfield.
Hail, Marion
- When
- April 14, 6:30 PM EST to 6:32 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -86.017
Windshields were broken by golf ball hail in Indianapolis.
Hail, Henry
- When
- April 14, 6:31 PM EST to 6:33 PM EST
- Where
- Henry County, New Castle
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.317, -85.333
Hail, Shelby
- When
- April 14, 6:40 PM EST to 6:42 PM EST
- Where
- Shelby County, Morristown
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.683, -87.100
Tornado, Tippecanoe
- When
- April 14, 6:58 PM EST to 7:05 PM EST
- Where
- Tippecanoe County, 1 mi NW of Cairo
- Rating
- F0
- Path length
- 3.2 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.050, -86.133
A weak tornado moved along a 3.2 mile long path in north central Tippecanoe County on the evening of 14 April 2006. Fortunately, the tornado remained over open cornfields, damaging nothing.
Hail, Warren
- When
- April 14, 7:00 PM EST to 7:02 PM EST
- Where
- Warren County, 7 mi SW of Pine Vlg
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.317, -85.633
Hail, Carroll
- When
- April 14, 7:02 PM EST to 7:04 PM EST
- Where
- Carroll County, Delphi
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.583, -86.563 (the zone’s center; the record gives no point)
No damage estimates were available.
Hail, Fountain
- When
- April 14, 7:05 PM EST to 7:07 PM EST
- Where
- Fountain County, 1 mi N of Attica
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.550, -86.933
Hail, Decatur
- When
- April 14, 7:10 PM EST to 7:12 PM EST
- Where
- Decatur County, St Paul
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -86.350
Hail, Carroll
- When
- April 14, 7:15 PM EST to 7:17 PM EST
- Where
- Carroll County, Delphi
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -86.350
No damage estimates were available.
Hail, Warren
- When
- April 14, 7:15 PM EST to 7:17 PM EST
- Where
- Warren County, 5 mi N of Williamsport
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.900, -86.217
Tornado, Tippecanoe
- When
- April 14, 7:18 PM EST to 7:25 PM EST
- Where
- Tippecanoe County, Americus
- Rating
- F1
- Path length
- 2.2 mi
- Path width
- 100 yd
- Property damage
- $30,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.967, -86.017
A weak tornado touched down near Americus and moved eastward, lifting shortly after entering Carroll County. Damage was confined to farm outbuildings.
Thunderstorm Wind, Warren
- When
- April 14, 7:20 PM EST
- Where
- Warren County, Williamsport
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.917, -86.233
A gust to 68 mph was measured at the county emergency operations center. Some minor structural damage was reported, but no estimates were available.
Hail, Warren
- When
- April 14, 7:22 PM EST to 7:24 PM EST
- Where
- Warren County, 1 mi SW of Chatterton
- Measured
- 2.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -86.233
No damage estimates were available.
Hail, Decatur
- When
- April 14, 7:22 PM EST to 7:24 PM EST
- Where
- Decatur County, Greensburg
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.533, -86.750
Hail, Decatur
- When
- April 14, 7:24 PM EST to 7:26 PM EST
- Where
- Decatur County, Clarksburg
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.517, -86.700
No damage estimates were available.
Tornado, Carroll
- When
- April 14, 7:25 PM EST to 7:26 PM EST
- Where
- Carroll County, 3 mi W of Radnor
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 100 yd
- Property damage
- $25,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.300, -85.533
A weak tornado touched down near Americus and moved eastward, lifting shortly after entering Carroll County. Damage was confined to farm outbuildings.
Hail, Decatur
- When
- April 14, 7:27 PM EST to 7:29 PM EST
- Where
- Decatur County, Greensburg
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.883, -86.133
Thunderstorm Wind, Fountain
- When
- April 14, 7:30 PM EST to 7:40 PM EST
- Where
- Fountain County, Central Portion
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $200,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.583, -86.667
An intense area of damaging winds associated with the rear flank downdraft of a supercell moved through central Fountain county from Attica to near Newtown. Damage consisted of several farm outbuildings destroyed and a few homes with minor damage.
Thunderstorm Wind, Warren
- When
- April 14, 7:35 PM EST
- Where
- Warren County, West Lebanon
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.783, -85.783
The roof and at least one wall was torn off a business by damaging winds.
Hail, Tippecanoe
- When
- April 14, 7:35 PM EST to 7:37 PM EST
- Where
- Tippecanoe County, 8 mi S of Lafayette
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.850, -86.083
Hail, Carroll
- When
- April 14, 7:45 PM EST to 7:47 PM EST
- Where
- Carroll County, Burlington
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.900, -86.083
No damage estimates were available.
Hail, Montgomery
- When
- April 14, 7:55 PM EST to 7:57 PM EST
- Where
- Montgomery County, Linden
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.817, -85.783
No damage estimates were available.
Thunderstorm Wind, Montgomery
- When
- April 14, 8:00 PM EST to 9:00 PM EST
- Where
- Montgomery County, 3 mi N of Ladoga
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $40,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 40.317, -87.250
A trailer was flipped and destroyed by straight line winds.
Thunderstorm Wind, Montgomery
- When
- April 14, 8:00 PM EST
- Where
- Montgomery County, Crawfordsville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.433, -85.633
A building on the Wabash College campus lost a portion of its roof, and widely scattered tree damage occurred throughout Crawfordsville.
Flood, Montgomery
- When
- April 14, 8:02 PM EST to 9:02 PM EST
- Where
- Montgomery County, Linden
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.783, -86.150
Streets were flooded in Linden. No damage was reported.
Thunderstorm Wind, Decatur
- When
- April 14, 8:15 PM EST
- Where
- Decatur County, Burney
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.917, -85.367
Straight line winds damaged two trailers and an old store.
Hail, Boone
- When
- April 14, 8:25 PM EST to 8:27 PM EST
- Where
- Boone County, Advance
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.667, -85.700
Hail, Hendricks
- When
- April 14, 8:26 PM EST to 8:28 PM EST
- Where
- Hendricks County, North Salem
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.383, -87.350
No damage estimates were available.
Flash Flood, Boone
- When
- April 14, 8:35 PM EST to 9:35 PM EST
- Where
- Boone County, Lebanon
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.583, -86.667
Flooding occurred on Interstate 65. No property damage was reported.
Hail, Marion
- When
- April 14, 8:40 PM EST to 8:42 PM EST
- Where
- Marion County, 1 mi N of Clermont
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.350, -87.300
Thunderstorm Wind, Hendricks
- When
- April 14, 8:40 PM EST
- Where
- Hendricks County, 1 mi N of North Salem
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.283, -87.300
A trailer was destroyed by straight line winds.
Hail, Hendricks
- When
- April 14, 8:47 PM EST to 8:49 PM EST
- Where
- Hendricks County, 2 mi N of Brownsburg
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.383, -87.267
Hail, Hendricks
- When
- April 14, 8:47 PM EST to 8:52 PM EST
- Where
- Hendricks County, Avon
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.333, -85.483
The roof was torn off of an industrial building, and quarter size hail fell in Avon.
Hail, Hendricks
- When
- April 14, 8:53 PM EST to 8:55 PM EST
- Where
- Hendricks County, 3 mi E of Danville
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.433, -85.350
No property damage estimates were available.
Thunderstorm Wind, Marion
- When
- April 14, 9:02 PM EST
- Where
- Marion County, (Ind)indnpls Intl Ar
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.333, -85.483
Hail, Carroll
- When
- April 14, 9:10 PM EST to 9:12 PM EST
- Where
- Carroll County, Delphi
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.267, -87.383
No property damage estimates were available.
Hail, Marion
- When
- April 14, 9:12 PM EST to 10:14 PM EST
- Where
- Marion County, 2 mi N of Glenns Vly
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.300, -86.867
Hail, Marion
- When
- April 14, 9:15 PM EST to 9:17 PM EST
- Where
- Marion County, 3 mi NNE of West Newton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.483, -86.400
Hail, Marion
- When
- April 14, 9:15 PM EST to 9:17 PM EST
- Where
- Marion County, 5 mi S of Indianapolis
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.183, -86.900
Hail, Marion
- When
- April 14, 9:15 PM EST to 9:17 PM EST
- Where
- Marion County, Beech Grove
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.782, -86.138 (the zone’s center; the record gives no point)
No damage estimates were reported.
Hail, Marion
- When
- April 14, 9:18 PM EST to 9:20 PM EST
- Where
- Marion County, Indianapolis
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.317, -85.633
No damage estimates were available.
Hail, Marion
- When
- April 14, 9:20 PM EST to 9:22 PM EST
- Where
- Marion County, 2 mi S of Southport
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.000, -86.617
Hail, Johnson
- When
- April 14, 9:24 PM EST to 9:28 PM EST
- Where
- Johnson County, Greenwood
- Measured
- 1.5 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.867, -86.650
Hail, Johnson
- When
- April 14, 9:28 PM EST to 9:30 PM EST
- Where
- Johnson County, Greenwood
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.167, -87.250
Thunderstorm Wind, Johnson
- When
- April 14, 9:28 PM EST
- Where
- Johnson County, 1 mi N of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.967, -86.800
Hail, Johnson
- When
- April 14, 9:29 PM EST to 9:31 PM EST
- Where
- Johnson County, Whiteland
- Measured
- 2 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.033, -86.900
No property damage estimates were available.
Hail, Clinton
- When
- April 14, 9:30 PM EST to 9:32 PM EST
- Where
- Clinton County, Rossville
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.302, -86.475 (the zone’s center; the record gives no point)
No property damage estimates were available.
Hail, Clinton
- When
- April 14, 9:30 PM EST to 9:32 PM EST
- Where
- Clinton County, Geetingsville
- Measured
- 2 in hail
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.817, -86.383
A sheriff deputy's car was damaged.
Hail, Shelby
- When
- April 14, 9:30 PM EST to 9:32 PM EST
- Where
- Shelby County, London
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -86.650
Hail, Johnson
- When
- April 14, 9:32 PM EST to 9:34 PM EST
- Where
- Johnson County, New Whiteland
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.883, -86.400
Hail, Shelby
- When
- April 14, 9:33 PM EST to 9:35 PM EST
- Where
- Shelby County, Fairland
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.767, -86.400
Hail, Shelby
- When
- April 14, 9:44 PM EST to 9:46 PM EST
- Where
- Shelby County, Shelbyville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.767, -86.483
Hail, Johnson
- When
- April 14, 9:45 PM EST to 9:47 PM EST
- Where
- Johnson County, Whiteland
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -86.283
No property damage estimates were available.
Hail, Hamilton
- When
- April 14, 9:45 PM EST to 9:47 PM EST
- Where
- Hamilton County, Sheridan
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.583, -86.667
Hail, Hamilton
- When
- April 14, 9:49 PM EST to 9:55 PM EST
- Where
- Hamilton County, 6 mi W of Noblesville
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.683, -86.200
Hail, Shelby
- When
- April 14, 9:49 PM EST to 9:51 PM EST
- Where
- Shelby County, Shelbyville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.683, -86.267
Hail, Hamilton
- When
- April 14, 9:55 PM EST to 9:57 PM EST
- Where
- Hamilton County, 6 mi W of Noblesville
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.717, -86.150
No property damage estimates were available.
Tornado, Decatur
- When
- April 14, 9:58 PM EST to 9:59 PM EST
- Where
- Decatur County, Burney
- Rating
- F1
- Path length
- 0.8 mi
- Path width
- 530 yd
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.550, -86.083
A weak tornado briefly touched down near Burney in Decatur County. Among the damage was a destroyed garage, and several outbuildings. No injuries were reported.
Hail, Hamilton
- When
- April 14, 10:00 PM EST to 10:02 PM EST
- Where
- Hamilton County, Carmel
- Measured
- 1.25 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.717, -86.083
Hail, Hamilton
- When
- April 14, 10:00 PM EST to 10:02 PM EST
- Where
- Hamilton County, 1 mi E of Carmel
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -86.150
Hail, Hamilton
- When
- April 14, 10:01 PM EST to 10:03 PM EST
- Where
- Hamilton County, 12 mi SW of Noblesville
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.633, -86.117
Hail, Hamilton
- When
- April 14, 10:02 PM EST to 10:04 PM EST
- Where
- Hamilton County, Fishers
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -86.117
Hail, Decatur
- When
- April 14, 10:03 PM EST to 10:05 PM EST
- Where
- Decatur County, 4 mi SW of Greensburg
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.617, -86.117
Hail, Hamilton
- When
- April 14, 10:05 PM EST to 10:08 PM EST
- Where
- Hamilton County, Fishers
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 39.500, -86.050
Hail, Hamilton
- When
- April 14, 10:05 PM EST to 10:07 PM EST
- Where
- Hamilton County, Carmel
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -86.083
Hail, Hamilton
- When
- April 14, 10:05 PM EST to 10:07 PM EST
- Where
- Hamilton County, Carmel
- Measured
- 2 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.417, -86.583
No property damage estimates were available.
Hail, Hamilton
- When
- April 14, 10:08 PM EST to 10:12 PM EST
- Where
- Hamilton County, Fishers
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.400, -86.467
Hail, Hamilton
- When
- April 14, 10:12 PM EST to 10:16 PM EST
- Where
- Hamilton County, Fishers
- Measured
- 2 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.633, -85.917
No property damage estimates were available.
Hail, Hamilton
- When
- April 14, 10:16 PM EST to 10:21 PM EST
- Where
- Hamilton County, Fishers
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.550, -86.100
Hail, Decatur
- When
- April 14, 10:17 PM EST to 10:19 PM EST
- Where
- Decatur County, New Pt
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 39.583, -85.867
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Virginia, April 14 to 20, 2006$3.9 million · 1 event
- Tornado and Hail in Illinois, April 14, 2006$300,000 · F0 · 8 events
- Lightning Strikes in Indiana, April 14, 2006$250,000 · 2 events
- Flood in California, April 14 to 15, 2006$250,000 · 1 event
- Flash Flooding and Hail in Ohio, April 14 to 15, 2006$70,000 · 1.25 in hail · 24 events
- Hail and Damaging Wind in Indiana, April 14 to 16, 2006$75,000 · 4.25 in hail · 21 events
- Flash Flood and Hail in California, April 14, 2006$125,000 · 0.75 in hail · 3 events
- Lightning Strike in Michigan, April 14, 2006$90,000 · 1 event
- Flood and Hail in Indiana, April 14 to 15, 2006$33,000 · 2 in hail · 11 events
- Tornado in California, April 14, 2006$15,000 · F1 · 1 event
- Hail and Damaging Wind in West Virginia, April 14, 20061.75 in hail · 18 events
- Hail in Kentucky, April 14, 2006$20,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500452, 5500108, 5500160, 5500156, 5500157, 5500158, 5500159, 5500163, 5500164, 5500165, 5500166, 5500167, 5500168, 5500169, 5500170, 5500155, 5500171, 5500172, 5500173, 5500174, 5500175, 5500176, 5500161, 5500177, 5500178, 5500179, 5500261, 5500162, 5500262, 5500271, 5500263, 5500264, 5500265, 5500266, 5500272, 5500273, 5500267, 5500268, 5500269, 5500270, and more.